Rare Guillain-Barré syndrome listed as possible side-effect of AstraZenecas jab
A rare syndrome has now been added to the list of possible side effects as a risk of having the AstraZenecacovid vaccine.
UK drug regulator, the Medicines and Healthcare products Regulatory Agency (MHRA), regularly posts updates on side effects of all vaccines but this time added the rare Guillain-Barré syndrome as a potential side effect of the vaccine.
According to the NHS website, Guillain-Barré syndrome is very rare but is classed as a serious condition that affects the nerves in your body.
The syndrome mainly affects your feet, hands and limbs with symptoms including numbness, weakness and even pain.
Although it is called serious by the NHS, Guillain-Barré syndrome can be treated and most make a full recovery.
However, some can be left with long-term problems and it can occasionally be life-threatening.
Guillain-Barré syndrome is also most commonly seen in adults, with males being more likely to have it.
The MHRA’s decision to add the vaccine’s list of side effects comes following the European Medicines Agency also deciding to add it.
Lilibet Diana's christening may be a chance to 'draw a line under feud', claims expert
According to The Sun, statistics from July 31 showed 833 cases of Guillain-Barré syndrome reported globally, out of 600 million jabs of the vaccine.
There have been reports that there were 393 UK cases after vaccination with the jab up to September, according to the Daily Mail.
However, the UK regulator is not certain whether the condition is occurring more than normal.
To keep up to date with all the latest news stories, make sure you sign up for one of our newslettershere.
The MHRA has also reported 44 suspected cases of Guillain-Barré syndrome with the Pfizer jab and three cases following the Moderna vaccine.
Speaking to the Daily Mail, Professor Ian Douglas, a pharmacoepidemiologist at the London School of Hygiene and Tropical Medicine, said: “Taken together, I don't believe this news alters the risk benefit profile of the vaccine.
“But it does serve as a helpful prompt for anyone who experiences early signs of Guillain-Barre syndrome shortly after receiving a Covid vaccine to seek medical help.”
Source: Read Full Article